Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Mar 6, 2021, 9:24 AM EST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2021, 9:24 AM EST (14:24 UTC)
- Expired
- Mar 8, 2021, 7:00 AM EST
- In force
- 46 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
983 WHUS72 KCHS 061424 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 924 AM EST Sat Mar 6 2021 AMZ350-062200- /O.NEW.KCHS.SC.Y.0022.210306T1424Z-210306T2200Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 924 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-062200- /O.NEW.KCHS.SC.Y.0022.210306T1424Z-210306T2200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 924 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-062200- /O.NEW.KCHS.SC.Y.0022.210306T1424Z-210306T2200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 924 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-062230- /O.NEW.KCHS.SC.Y.0022.210306T1424Z-210307T2100Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 924 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
12 follow-up statements
534 WHUS72 KCHS 061733 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1233 PM EST Sat Mar 6 2021 AMZ350-062200- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1233 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-062200- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1233 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-062200- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1233 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-070145- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1233 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
046 WHUS72 KCHS 062012 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 312 PM EST Sat Mar 6 2021 AMZ350-062115- /O.CAN.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 312 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ352-070000- /O.EXT.KCHS.SC.Y.0022.000000T0000Z-210307T0000Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 312 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-070300- /O.EXT.KCHS.SC.Y.0022.000000T0000Z-210307T0300Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 312 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-070415- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 312 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
505 WHUS72 KCHS 070005 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 705 PM EST Sat Mar 6 2021 AMZ352-070115- /O.EXP.KCHS.SC.Y.0022.000000T0000Z-210307T0000Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 705 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ354-070300- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T0300Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 705 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-070815- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 705 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
906 WHUS72 KCHS 070309 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1009 PM EST Sat Mar 6 2021 AMZ354-070415- /O.EXP.KCHS.SC.Y.0022.000000T0000Z-210307T0300Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1009 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ374-071115- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1009 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
699 WHUS72 KCHS 070816 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 316 AM EST Sun Mar 7 2021 AMZ374-071630- /O.EXT.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 316 AM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
699 WHUS72 KCHS 071431 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 931 AM EST Sun Mar 7 2021 AMZ374-072245- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 931 AM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
262 WHUS72 KCHS 071753 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1253 PM EST Sun Mar 7 2021 AMZ374-080200- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1253 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
057 WHUS72 KCHS 072005 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 305 PM EST Sun Mar 7 2021 AMZ374-080415- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 305 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
653 WHUS72 KCHS 080101 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 801 PM EST Sun Mar 7 2021 AMZ374-080600- /O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 801 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
809 WHUS72 KCHS 080543 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1243 AM EST Mon Mar 8 2021 AMZ374-080900- /O.EXT.KCHS.SC.Y.0022.000000T0000Z-210308T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1243 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
582 WHUS72 KCHS 080808 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 308 AM EST Mon Mar 8 2021 AMZ374-081200- /O.EXT.KCHS.SC.Y.0022.000000T0000Z-210308T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 308 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
030 WHUS72 KCHS 081139 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 639 AM EST Mon Mar 8 2021 AMZ374-081245- /O.EXP.KCHS.SC.Y.0022.000000T0000Z-210308T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 639 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 7:46 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 6, 7:46 AM EST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Charleston SC 746 AM EST Sat Mar 6 2021 .SYNOPSIS... A disturbance aloft will move through the area today. High pressure will return tonight and prevail through much of next week. && .NEAR TERM /THROUGH TONIGHT/... There have recently been a couple of reports of sleet mixing in with very light rains in the Charleston area, caused by evaporative cooling within such as dry air mass. While we didn't add sleet to the forecast, we did now include a 20% chance of light rain over the Charleston tri-county this morning. Previous discussion... There has been a few sprinkles reported early this morning and Metter, Walterboro and North Charleston, and likely at other places as well given the amount of returns on radar. However, given the large dew point depressions, any such activity does not require mention in the forecast, since no QPF would occur. The best chances for any measurable rainfall will be from near Savannah and Tybee south to Long and McIntosh County, where dew point depressions won't be as large as elsewhere. We trended a little slower in any late day clearing, and as a result we have lowered both the hourly temperatures as well as the maximums for this afternoon. Not expecting temperatures to rise more than about 3-8F through the daytime hours. 400 AM discussion... Low pressure in the central Gulf of Mexico will move into the southeast through the day, as high pressure covers much of the Southeast U.S. At the same time aloft we find a short wave approaching from the west-northwest that will become absorbed within the long wave trough over much of the east and associated with the closed low in eastern Canada. There is little QG forcing across the area today, and the air mass, although not as dry as the past two days is still showing Pwat no more than about 1/2 to 3/4 inches. This is close to the daily mean for early March. Recent radar imagery has been showing considerable returns, but given a dry sub cloud layer, there hasn't been any reaching the ground so far. Probably just virga, or at most a few sprinkles. Eventually the lower levels will moisten enough where there will be isolated to scattered showers from near Savannah and Tybee, south and southwest to McIntosh and Long County. These locations are where we find weak isentropic ascent and the better DPVA aloft. Even so, only minimal QPF will occur. A few sprinkles or very light rain can't be ruled out elsewhere, but the probabilities are less than 15% and don't require mention in the latest forecast. Extensive and thick cloud cover will dominate into the afternoon, before some late day clearing starts to arrive from the west. This along with no influx of warmer air will result in a cooler day than yesterday. We expect mainly 55-60F, with maybe a few places a tad higher from Savannah southward. Tonight: the short wave aloft pulls into the ocean, as the surface low in the Gulf of Mexico reforms in the Atlantic between Bermuda and the Bahamas. Colder high pressure will build from the northwest out of the Great Lakes, and this will allow for skies to steadily clear. This will be a cold air mass for this time of year, with 850 mb temperatures to fall to minus 2 to minus 4C in South Carolina and down to 0 to minus 2C in Georgia. The surface ridge axis will stay west of the local area through the night, as does the axis of the low and mid level trough, keeping the planetary boundary layer mixed enough to prevent ideal radiational cooling. Even so, mid and upper 30s will be common away from the immediate coast and downtown Charleston, with even a few places along the northwest tier to briefly hit 32F. But this is not enough to warrant a Freeze Watch. Frost will develop overnight, mainly inland from US-17, and we include patchy frost as a result. Given uncertainty regarding dew points and the resulting RH values, we opted not to raise a Frost Advisory. But should the coverage of frost become more, an advisory could certainly be raised later on. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... The mid-levels will consist of a long-wave trough over the East Coast Sunday morning. The trough will move offshore Sunday night. A broad ridge over the Central U.S. Monday will shift eastward, with it's axis becoming located over the East Coast by Tuesday. At the surface, an elongated area of high pressure will be to the west of the Appalachians Sunday morning. The high will move to the southeast, becoming located over the Southeast U.S. by late Monday, then shift slowly offshore by late Tuesday. The high will dominate our weather during the short term, bringing dry conditions and sunny/clear skies. As for temperatures, despite the abundant sunshine on Sunday, north to northwest winds and cold/low 850 mb temperatures/thicknesses will yield highs in the 50s for most of our area, which is about 10 degrees below normal. The cold temperatures will carry over into Sunday night, which appears to be the coldest night in the short term. Light northwest winds, which could become calm at times, along with clear skies will lead to great radiational cooling, causing lows to bottom out in the 30s for most locations, and near 40 degrees at the beaches. Far inland locations could experience freezing temperatures, so Freeze Watches/Warnings may eventually be needed. Frost formation is also a concern. Temperatures will be cold enough, winds will be light enough, but RH values are borderline. If frost does form, it'll be right before daybreak. We're maintaining the patchy frost, which is not enough to warrant a Frost Advisory. But if the RH values creep higher, then the areal coverage of the frost will increase, prompting Advisories. Temperatures will moderate on Monday as 850 mb temperatures/thicknesses rise. Highs should generally be in the 60s, which is still a few degrees below normal. Temperatures will also be a few degrees higher Monday night. Freezing temperatures don't appear to be a concern far inland. But once again, frost formation could occur for our non-coastal counties. Since it's borderline, we only went with patchy frost right before daybreak. The moderating temperatures continue on Tuesday, with highs in the mid to upper 60s, which is near normal. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... Models are in excellent agreement for the long term forecast. They keep high pressure off the coast, with it's periphery stretching into the Southeast U.S. Dry conditions with above normal temperatures are expected. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... VFR conditions will prevail at both CHS and SAV terminals through 12Z Sunday. While a few sprinkles or very light rains can occur through the day at both terminals, no impacts would occur. There is also a low end potential for a bit of sleet to mix in at times this morning given that there has been some "bright banding" on radar and a couple of reports of sleet nearby. Extended Aviation Outlook: VFR. && .MARINE... Today and tonight: Conditions will be close to advisory thresholds at times, as the pressure gradient periodically pinches between high pressure covering much of the eastern states and low pressure in the Gulf of Mexico today that reforms in the southwest Atlantic during tonight. The greatest chance of advisory conditions will be over the Georgia waters late tonight, when larger isallobaric pressure climbs develop as stronger high pressure builds from the Great Lakes. But since geostrophic winds are no more than 25 or 30 kt, and any Small Craft Advisory conditions would be marginal (with gusts only around 25 kt and seas maybe occasionally near 6 feet), and only for a short period of time, we will defer to the daytime forecasters to see if an advisory should be put in effect. Sunday: The combination of rising pressure from broad High pressure building towards the region and cold air advection will be generating elevated winds and seas in the morning. The most likely location for a Small Craft Advisory (if issued) will be the GA waters beyond 20 nm for winds gusts ~25 kt in the morning. As the day progresses, the cold air advection and pressure rises won't be as great, which will lead to easing winds. This trend will continue into the evening and overnight. Monday through midweek: High pressure over the Southeast U.S. Monday will slowly shift offshore by midweek. The proximity of the high will bring tranquil marine conditions. No marine headlines are expected. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Mar 6, 4:05 AM EST, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 405 AM EST Sat Mar 6 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070915- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 405 AM EST Sat Mar 6 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Frost/Freeze: Temperatures in the lower to mid 30s are expected late tonight into early Sunday away from the coast. A Frost Advisory and/or a Freeze Warning could eventually be needed, especially across normally colder inland locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Frost/Freeze: Temperatures in the lower to mid 30s are possible Monday and Tuesday morning away from the coast. Frost Advisories and/or Freeze Warnings could eventually be needed, especially across normally colder inland locations. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-070915- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 405 AM EST Sat Mar 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Mar 6, 7:31 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 AM EST SAT MAR 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY SLEET LADSON 32.99N 80.11W
03/06/2021 U0.0 INCH CHARLESTON SC TRAINED SPOTTER
A LITTLE SLEET MIXED IN WITH VERY LIGHT RAIN. NO
ACCUMULATION.
&&
EVENT NUMBER CHS2100060
33Local storm report, Mar 6, 7:40 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 AM EST SAT MAR 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY SLEET 5 SSE KNIGHTSVILLE 32.94N 80.22W
03/06/2021 U0.0 INCH DORCHESTER SC PUBLIC
SLEET REPORTED MIXED IN WITH LIGHT RAIN. NO
ACCUMULATION.
&&
EVENT NUMBER CHS2100061
CPMNearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.